Alert archive / Washington / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Seattle, WA

July 2, 200915 counties in Washington

NWS Seattle, WA issued this red flag warning at Jul 2, 2009, 1:22 PM PDT for 15 counties in Washington. It took effect at Jul 3, 2009, 12:00 PM PDT. It was in force for 68 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2009, 1:22 PM PDT (20:22 UTC)
In effect from
Jul 3, 2009, 12:00 PM PDT
Expired
Jul 6, 2009, 8:25 AM PDT
In force
68 hr
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Island County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, San Juan County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2973 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSEW 022022
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
122 PM PDT THU JUL 2 2009

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE
WEATHER ZONES 649-661 FROM NOON FRIDAY JULY 3RD UNTIL MIDNIGHT
SUNDAY JULY 5TH...

WAZ649>659-661-030430-
/O.NEW.KSEW.FW.W.0001.090703T1900Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
122 PM PDT THU JUL 2 2009

...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT PDT
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT PDT
SUNDAY NIGHT. 

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH MID AND HIGH
LEVEL HAINES INDEX VALUES OF 5 AND 6 AND UNSEASONABLY DRY
FUELS...HAVE PROMPTED THE ISSUANCE OF THE RED FLAG WARNING. HIGH
PRESSURE ALOFT AND A THERMAL TROUGH AT THE SURFACE WILL REMAIN IN
PLACE THROUGH MOST OF THE WEEKEND PRODUCING VERY WARM AND DRY
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY
DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS
WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE
EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS
CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES ASHTRAY.
ANY SPARK IN THE CURRENT DRY GRASSES...SHRUBS AND FOREST FUELS
COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY.

&&

$$

PRANGE
WEATHER.GOV/SEATTLE
9 follow-up statements
000 
WWUS86 KSEW 030422
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
922 PM PDT THU JUL 2 2009

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER
ZONES 649-661 FROM NOON FRIDAY UNTIL MIDNIGHT SUNDAY JULY 5TH...

WAZ649>659-661-031600-
/O.CON.KSEW.FW.W.0001.090703T1900Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
922 PM PDT THU JUL 2 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT PDT SUNDAY NIGHT...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
PDT SUNDAY NIGHT. 

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH MID AND HIGH
LEVEL HAINES INDEX VALUES OF 5 AND 6 AND UNSEASONABLY DRY FUELS...
HAVE PROMPTED THE ISSUANCE OF THE RED FLAG WARNING. HIGH PRESSURE
ALOFT AND A THERMAL TROUGH AT THE SURFACE WILL REMAIN IN PLACE
THROUGH MOST OF THE WEEKEND PRODUCING VERY WARM AND DRY WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY
DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS
WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE
EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS
CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES
ASHTRAY. ANY SPARK IN THE CURRENT DRY GRASSES...SHRUBS AND FOREST
FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY.

&&

$$
000 
WWUS86 KSEW 031039
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
339 AM PDT FRI JUL 3 2009

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER
ZONES 649-661 FROM NOON TODAY UNTIL MIDNIGHT SUNDAY JULY 5TH...

WAZ649>659-661-032300-
/O.CON.KSEW.FW.W.0001.090703T1900Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
339 AM PDT FRI JUL 3 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT SUNDAY NIGHT...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT SUNDAY NIGHT. 

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH MID AND HIGH
LEVEL HAINES INDEX VALUES OF 5 AND 6 AND UNSEASONABLY DRY FUELS
THIS WEEKEND HAS RESULTED IN THE ISSUANCE OF THE RED FLAG
WARNING. HIGH PRESSURE ALOFT AND A THERMAL TROUGH AT THE SURFACE
WILL REMAIN IN PLACE THROUGH MOST OF THE WEEKEND PRODUCING VERY
WARM AND DRY WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY
DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS
WESTERN WASHINGTON.  CITIZENS OF WESTERN WASHINGTON SHOULD BE
EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS
CAMPFIRES THIS INDEPENDENCE DAY WEEKEND.  USE YOUR VEHICLES
ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND
FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY.

&&

$$

CERNIGLIA
000 
WWUS86 KSEW 032310
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
410 PM PDT FRI JUL 3 2009

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER
ZONES 649-661 UNTIL MIDNIGHT SUNDAY JULY 5TH...

WAZ649>659-661-041115-
/O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
410 PM PDT FRI JUL 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY
NIGHT...

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH MID AND HIGH
LEVEL HAINES INDEX VALUES OF 5 AND 6 AND UNSEASONABLY DRY FUELS
THIS WEEKEND HAS RESULTED IN THE ISSUANCE OF THE RED FLAG WARNING.
HIGH PRESSURE ALOFT AND A THERMAL TROUGH AT THE SURFACE WILL
REMAIN IN PLACE THROUGH MOST OF THE WEEKEND PRODUCING VERY WARM
AND DRY WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY
DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS
WESTERN WASHINGTON.  CITIZENS OF WESTERN WASHINGTON SHOULD BE
EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS
CAMPFIRES THIS INDEPENDENCE DAY WEEKEND.  USE YOUR VEHICLES
ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND
FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY.

&&

$$

PRANGE
000 
WWUS86 KSEW 041025
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
325 AM PDT SAT JUL 4 2009

...A RED FLAG WARNING REMAINS IN EFFECT FOR VERY WARM DRY AND
UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT
SUNDAY JULY 5TH...

WAZ649>659-661-050000-
/O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
325 AM PDT SAT JUL 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY
NIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY
DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS
WESTERN WASHINGTON.  CITIZENS OF WESTERN WASHINGTON SHOULD BE
EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS
CAMPFIRES THIS INDEPENDENCE DAY WEEKEND.  USE YOUR VEHICLES
ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND
FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY.

&&

$$
000 
WWUS86 KSEW 042141
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 PM PDT SAT JUL 4 2009

...A RED FLAG WARNING REMAINS IN EFFECT FOR VERY WARM DRY AND
UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT
SUNDAY JULY 5TH...

WAZ649>659-661-050945-
/O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
241 PM PDT SAT JUL 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY
NIGHT...

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY
DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS
WESTERN WASHINGTON.  CITIZENS OF WESTERN WASHINGTON SHOULD BE
EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS
CAMPFIRES THIS INDEPENDENCE DAY WEEKEND.  USE YOUR VEHICLES
ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND
FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY.

&&

$$

WAZ662-050945-
/O.NEW.KSEW.FW.A.0001.090706T0300Z-090706T1500Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
241 PM PDT SAT JUL 4 2009

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM 8 PM SUNDAY EVENING THROUGH 8 AM 
MONDAY MORNING.

THE CURENT WEATHER PATTERN OF HOT DRY WEATHER HAS DRIVEN HISTORICAL
FUEL VALUES PAST CRITICAL VALUES. A TROUGH OF LOW
PRESSURE...CURRENTLY OFF THE WASHINGTON COAST...WILL START TO MOVE
INLAND SUNDAY. MOISTURE PUSHED AHEAD OF IT WILL COMBINE WITH AN
ALREADY VERY WARM...DRY AND UNSTABLE AIR MASS TO PRODUCE THUNDERSTOREMS
ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES BEGINNING SUNDAY
EVENING. THE THUNDERSTORM THREAT SHOULD DIMINISH AS THE ASSOCIATED
SURFACE FRONT MOVES EASTWARD EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

&&

$$

PRANGE
000 
WWUS86 KSEW 050944
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
244 AM PDT SUN JUL 5 2009

...A RED FLAG WARNING REMAINS IN EFFECT FOR VERY WARM DRY AND
UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT
SUNDAY JULY 5TH...

WAZ649>659-661-052300-
/O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
244 AM PDT SUN JUL 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY
DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS
WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE
EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS
CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES
ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND
FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY.

$$

WAZ662-052300-
/O.CON.KSEW.FW.A.0001.090706T0300Z-090706T1500Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
244 AM PDT SUN JUL 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

THE CURENT WEATHER PATTERN OF HOT DRY WEATHER HAS DRIVEN
HISTORICAL FUEL VALUES PAST CRITICAL VALUES. A TROUGH OF LOW
PRESSURE...CURRENTLY OFF THE WASHINGTON COAST...WILL START TO
MOVE INLAND TONIGHT. MOISTURE PUSHED AHEAD OF IT WILL COMBINE
WITH AN ALREADY VERY WARM...DRY AND UNSTABLE AIR MASS TO PRODUCE
THUNDERSTOREMS ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES
BEGINNING THIS EVENING. THE THUNDERSTORM THREAT SHOULD DIMINISH
AS THE ASSOCIATED SURFACE FRONT MOVES EASTWARD EARLY MONDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

&&

$$
000 
WWUS86 KSEW 051954
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1254 PM PDT SUN JUL 5 2009

...A RED FLAG WARNING REMAINS IN EFFECT FOR VERY WARM DRY AND
UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT
SUNDAY JULY 5TH...

WAZ662-060800-
/O.UPG.KSEW.FW.A.0001.090706T0300Z-090706T1500Z/
/O.EXB.KSEW.FW.W.0001.090706T0600Z-090706T2000Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
1254 PM PDT SUN JUL 5 2009

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING FOR FIRE WETAHER ZONE 662...WHICH IS IN EFFECT FROM 11 PM
THIS EVENING TO 1 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

STARTING LATE THIS EVENING AND CONTINUING INTO MONDAY... THERE
WILL BE A SIGNIFICANT LIGHTNING EVENT OVER THE MOUNTAIN DISTRICTS
NORTH OF THE COLUMBIA BASIN...THE OKANOGAN AND METHOW VALLEYS.

A COLD FRONT IS FORECAST TO MOVE INTO THE REGION TONIGHT WHICH
WILL FOCUS THUNDERSTORMS AND POTENTIALLY ABUNDANT LIGHTNING IN
THESE AREAS WITH LITTLE POTENTIAL FOR WIDESPREAD WETTING RAIN 
INITIALLY. THUNDERSTORMS WILL END IN THE CASCADES AND OKANOGAN
VALLEY MONDAY AS THE COLD FRONT MOVES THROUGH WITH INCREASING
WINDS INTO MONDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL LINGER
OVER THE NORTHEASTERN DISTRICTS THROUGH A GOOD PORTION OF MONDAY
...BUT WILL BEGIN TO PRODUCE WETTING RAIN FROM THEIR CORES AS THE
DAY WEARS ON. MOST OF THE THUNDERSTORMS THAT FORM ARE EXPECTED TO
MOVE VERY QUICKLY TO THE NORTH AT ABOUT 40 MILES PER HOUR OR
GREATER. 

SINCE MOST OF THE ABUNDANT LIGHTNING IS EXPECTED TO BE 
NORTH OF SPOKANE COUNTY IT HAS BEEN PURPOSEFULLY REMOVED 
FROM THIS RED FLAG WARNING...HOWEVER IT NEEDS TO BE NOTED THAT
TRANSFORMER/POWER POLE FIRE ACTIVITY MAY INCREASE OVERNIGHT AND
INTO TOMORROW AS WETTING RAINS AFTER PROLONGED DRY PERIOD SEEM TO
ALLOW FOR THEIR OCCURRENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WAZ649>659-661-060700-
/O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
1254 PM PDT SUN JUL 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

&&

$$
000 
WWUS86 KSEW 060711
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1211 AM PDT MON JUL 6 2009

WAZ649>659-661-060815-
/O.EXP.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
1211 AM PDT MON JUL 6 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR FIRE WEATHER ZONES 649-661 HAS ENDED.

$$

WAZ662-062000-
/O.CON.KSEW.FW.W.0001.000000T0000Z-090706T2000Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
1211 AM PDT MON JUL 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON FOR FIRE WEATHER ZONE 662. THIS INCLUDES THE EAST
PORTION OF NORTH CASCADES NATIONAL PARK AND LAKE CHELAN NATIONAL
RECREATION AREA.

A SIGNIFICANT LIGHTNING EVENT IS LIKELY LATER TONIGHT THROUGH
MONDAY MIDDAY OVER THE MOUNTAIN DISTRICTS NORTH OF THE COLUMBIA
BASIN...THE OKANOGAN AND METHOW VALLEYS.

A COLD FRONT WILL MOVE INTO THE REGION TONIGHT WHICH WILL FOCUS
THUNDERSTORMS AND POTENTIALLY ABUNDANT LIGHTNING IN THESE AREAS
WITH LITTLE POTENTIAL FOR WIDESPREAD WETTING RAIN INITIALLY.
THUNDERSTORMS WILL END IN THE CASCADES AND OKANOGAN VALLEY MONDAY
AS THE COLD FRONT MOVES THROUGH WITH INCREASING WINDS INTO MONDAY
AFTERNOON AND EVENING. THUNDERSTORMS WILL LINGER OVER THE
NORTHEASTERN DISTRICTS THROUGH A GOOD PORTION OF MONDAY...BUT
WILL BEGIN TO PRODUCE WETTING RAIN FROM THEIR CORES AS THE DAY
WEARS ON. MOST OF THE THUNDERSTORMS THAT FORM ARE EXPECTED TO MOVE
VERY QUICKLY TO THE NORTH AT ABOUT 40 MILES PER HOUR OR GREATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KSEW 061525
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
825 AM PDT MON JUL 6 2009

WAZ662-061630-
/O.CAN.KSEW.FW.W.0001.000000T0000Z-090706T2000Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
825 AM PDT MON JUL 6 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE RED
FLAG WARNING. 

THE THREAT OF THUNDERSTORMS HAS COME TO AN END AS THE SURFACE COLD
FRONT HAS MOVED WELL EAST OF THE AREA. THEREFORE THE RED FLAG
WARNING HAS BEEN TAKEN DOWN. 

$$

CERNIGLIA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 2, 9:30 AM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 2, 9:30 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT THU JUL 2 2009

.SYNOPSIS...SUNNY AND WARMER WEATHER WILL CONTINUE THROUGH MOST OF
THE INDEPENDENCE DAY WEEKEND. TEMPERATURES WILL BE WELL ABOVE NORMAL
WITH DAYTIME HIGHS REACHING INTO THE 80S TO LOWER 90S TODAY AND
FRIDAY ACROSS THE INTERIOR. A WEAK MARINE PUSH LATE ON THE 4TH WILL
BE FOLLOWED BY THE PASSAGE OF AN UPPER LEVEL TROUGH EARLY NEXT WEEK.
THIS WILL USHER IN COOLER CONDITIONS WITH AREAS OF MARINE MOISTURE
DURING THE LATE NIGHT AND MORNING HOURS MAINLY SUNDAY NIGHT ONWARDS.

&&

.SHORT TERM...CLEAR SKIES ARE DOMINANT ONCE AGAIN ACROSS WA THIS
MORNING WITH A MILD START TO THE DAY. TEMPERATURES ACROSS WESTERN
WASHINGTON ARE ALREADY INTO THE LOWER 60S...A FEW DEGREES WARMER
THAN THIS TIME YESTERDAY.

THE DRY AND STABLE PATTERN IS DUE TO HIGH PRES BUILDING OFFSHORE
WITH THE RIDGE AXIS EXTENDING INTO THE GULF OF ALASKA. 500 MB
HEIGHTS ARE A BIT SUPPRESSED OVER WA WITH A BROAD VORTEX SPINNING
OVER WESTERN CANADA. IN FACT THE FLOW ALOFT OVER THE REGION IS
NEARLY ZONAL WITH 500 MB HEIGHTS AROUND 580 DAM. STILL WITH WARMER
AIR ALOFT...LOW LEVEL OFFSHORE FLOW AND PLENTY OF SUN WILL SEE
AFTERNOON TEMPS ONCE AGAIN ABOVE NORMAL ACROSS THE CWA. THE HARDEST
AREA TO FORECAST WILL BE THE COAST AS MODELS SHOW THE INVERTED
SURFACE TROUGH SHIFTING INLAND THIS AFTERNOON. ALTHOUGH THE PRES
GRADIENT IS NOT TOO TIGHT...THE NW FLOW WILL STILL CREATE A LARGE
TEMPERATURE GRADIENT WITH 70S RIGHT ALONG THE WATER AND 80S JUST A
FEW MILES INLAND. UPPER 70S TO MID 80S STILL LOOKS GOOD FOR THE I-5
CORRIDOR WITH LOW 90S POSSIBLE IN THE SW INTERIOR.

THE NEW 12Z GFS SHOWS THE INVERTED TROUGH SHIFTING EAST OF THE
CASCADES ON FRIDAY WHICH WILL HELP TO COOL THE COAST DOWN. THE
INTERIOR STILL LOOKS RATHER WARM WITH 80S TO LOWER 90S...ABOUT 10-15
DEGREES ABOVE NORMAL. NO SIGNIFICANT CHANGES TO THE FORECAST FOR THE
THE 4TH OF JULY AS THE UPPER LEVEL RIDGE REMAINS OVER THE REGION.
INCREASING ONSHORE FLOW WILL KNOCK THE TEMPS DOWN A FEW DEGREES BUT
LATEST MOS GUIDANCE STILL HINTS AT 80S FOR THE INTERIOR. THE MAIN
CONCERN WILL BE FIRE WEATHER...AS HIGHLIGHTED BELOW. 33

.LONG TERM...PREVIOUS DISCUSSION...MODELS CONTINUE TO TREND TOWARD A
SOLUTION OF DIGGING THE DEVELOPING TROUGH A BIT FURTHER OFFSHORE AND
HANGING ONTO THE RIDGE OVER THE REGION A BIT LONGER.  THE OVERALL
RESULT WOULD BE TO DELAY THE ONSET OF SIGNIFICANT COOLING.  BOOSTED
AFTERNOON HIGH TEMPERATURES A BIT ON SUNDAY AS A RESULT AS THE
ONSHORE FLOW WILL BE NON-EXISTENT THAT MORNING AND KICK IN SLOWLY
THROUGH THE DAY.  SO THE MAIN COOLING PUSH WILL LIKELY WAIT UNTIL
SUNDAY NIGHT...WITH ALL AWAKING TO A COOLER AND CLOUDIER MONDAY
MORNING.

THE OTHER ISSUE WITH THIS SETUP IS THE POTENTIAL FOR UNSTABLE
SOUTHERLY FLOW DEVELOPING ALOFT SUNDAY.  CONCERN LIES IN THE
POTENTIAL FOR THUNDERSTORMS TO DEVELOP IN THE SOUTHERLY FLOW DURING
THE DAY...MAINLY OVER THE CENTRAL AND SOUTHERN CASCADES.  THIS WOULD
BE AFTER AN EXTENDED PERIOD OF HOT AND DRY WEATHER WHICH WOULD JUST
ADD TO WHAT IS DISCUSSED BELOW IN THE FIRE WEATHER SECTION.  THIS
WILL NEED TO BE WATCHED OVER THE NEXT FEW DAYS.

BEYOND THAT (MONDAY ONWARD)...THE REGION WILL BE UNDER THE INFLUENCE
OF A COOL UPPER TROUGH.  THIS WILL LOWER TEMPERATURES BACK TO
SEASONAL NORMALS AND KICK THE HUMIDITIES BACK UP.  THERE WILL ALSO
BE SOME SHOWERS AROUND MONDAY THROUGH WEDNESDAY...BUT WHERE...WHEN
AND HOW MUCH IS HONESTLY UP IN THE AIR AT THIS POINT.
OVERALL...THERE IS A BETTER CHANCE OVER THE MOUNTAINS AND LESS OF A
CHANCE OVER THE LOWLANDS...BUT THREAT IS 30% OR LESS AT ANY POINT IN
TIME.  CERNIGLIA

&&

.FIRE WEATHER...FUELS ACROSS PARTS OF WESTERN WASHINGTON ARE NEAR OR
A BIT ABOVE CRITICAL DRYNESS LEVELS AND A MAJORITY OF THE REST OF
THE AREA WILL LIKELY BE THERE BY THE WEEKEND.  NOT ONLY WILL IT BE
VERY WARM OVER THE NEXT THREE DAYS...BUT HUMIDITIES WILL CONTINUE TO
BE ABNORMALLY LOW WITH POOR OVERNIGHT RECOVERIES MANY
AREAS...ESPECIALLY OVER HIGHER TERRAIN.  THIS WILL ONLY WORSEN THE
FUEL CONDITIONS...ESPECIALLY EACH OF THE NEXT THREE AFTERNOONS WHERE
MIN RH VALUES IN THE TEENS AND 20S WOULD RESULT IN THE POTENTIAL FOR
RAPID FIRE SPREAD.  THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS
OVER THE CENTRAL AND SOUTHERN CASCADES FOR SUNDAY.  RELIEF FROM THE
WARM AND DRY AIR WILL NOT COME IN FORCE UNTIL SUNDAY NIGHT AND
MONDAY WHEN HUMIDITIES WILL RECOVER ENOUGH TO AFFECT THE FINE
FUELS.  CERNIGLIA

&&

.AVIATION...UPPER LEVEL RIDGE AXIS OFFSHORE WITH WEST TO NORTHWEST
FLOW ALOFT OVER WASHINGTON TODAY. AIR MASS IS DRY AND STABLE. LOW
LEVEL FLOW REMAINS LIGHT NORTHERLY WITH SURFACE RIDGE CENTERED
OFFSHORE BRITISH COLUMBIA AND A WEAK THERMALLY INDUCED TROUGH NEAR
THE COAST. THE THERMAL LOW PRESSURE IS EXPECTED TO GRADUALLY SHIFT
EAST OF THE CASCADES THROUGH FRIDAY. TYPICAL DIURNAL WIND PATTERNS
SHOULD BE EXPECTED AT THE TERMINALS.

.KSEA...VFR. NORTHERLY SURFACE WINDS 7-10 KT CONTINUING THROUGH 03Z
...THEN GRADUALLY WEAKENING AND BECOMING NORTHEAST TO 3-5 KT THROUGH
15Z. COLMAN

&&

.MARINE...SURFACE GRADIENTS ARE GENERALLY NORTHWESTERLY BUT WITH
AFTERNOON HEATING EXPECT A MORE TYPICAL LATE AFTERNOON SEA BREEZE
LATER TODAY THAN WE SAW YESTERDAY. THIS WILL LIKELY PUSH THE STRAIT
UP TO OR NEAR SMALL CRAFT SPEEDS. FOR NOW WILL EDGE THE CENTRAL AND
EAST STRAIT UP TO 10 TO 20 KT.

OTHERWISE A RATHER STABLE PATTERN THROUGH THE WEEKEND WITH JUST A
GRADUAL TRANSITION OVER THE PERIOD TO A MORE WESTERLY SURFACE
PRESSURE GRADIENT. COLMAN

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

WWW.WEATHER.GOV/SEATTLE

Nearby

Red Flag Warnings in Washington, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.